Complete submanifolds in manifolds of partially non-negative curvature
- 102 Downloads
We prove that a complete non-compact submanifold in a complete manifold of partially non-negative sectional curvature has only one end if the Sobolev inequality holds on it and if its total curvature is not very big by showing a Liouville theorem for harmonic maps and by using a existence theorem of constant harmonic functions with finite energy. We also generalize a result by Cao–Shen–Zhu saying that a complete orientable stable minimal hypersurface in a Euclidean space has only one end to submanifolds in manifolds of partially non-negative sectional curvature. Some related results about the structure of the same kind of submanifolds are also obtained.
KeywordsLiouville theorems Harmonic maps Submanifolds Total curvature
Mathematics Subject Classification (2000)53C20 53C42
Unable to display preview. Download preview PDF.
- 1.Bernstein, S.: Sur un théorème de géométrie et ses application aux équations aux dérivées partielles du type elliptique. Commun. Soc. Math. Kharkov 15(2), 38–45 (1915–1917)Google Scholar
- 7.Li, P.: Curvature and function theory on Riemannian manifolds. In: Yau, S. T. (ed.) Survey in Differential Geometry in Honor of Atiyah, Bott, Hirzebruch and Singer, vol. VII, pp. 71–111. International Press, Somerville MA (2000)Google Scholar
- 14.Yau, S.T.: Survey on partial differential equations in differential geometry. In: Yau, S.T. (ed.) Seminar on Differential Geometry, Annals of Mathematical Studies, vol. 102, pp. 3–71. Princeton University Press, Princeton (1982)Google Scholar